EconPapers    
Economics at your fingertips  
 

The Aronsson Equation, Lyapunov Functions, and Local Lipschitz Regularity of the Minimum Time Function

Pierpaolo Soravia ()

Abstract and Applied Analysis, 2019, vol. 2019, 1-9

Abstract: We define and study - solutions of the Aronsson equation (AE), a second order quasi linear equation. We show that such super/subsolutions make the Hamiltonian monotone on the trajectories of the closed loop Hamiltonian dynamics. We give a short, general proof that - solutions are absolutely minimizing functions. We discuss how - supersolutions of (AE) become special Lyapunov functions of symmetric control systems, and allow to find continuous feedbacks driving the system to a target in finite time, except on a singular manifold. A consequence is a simple proof that the corresponding minimum time function is locally Lipschitz continuous away from the singular manifold, despite classical results showing that it should only be Hölder continuous unless appropriate conditions hold. We provide two examples for Hörmander and Grushin families of vector fields where we construct - solutions (even classical) explicitly.

Date: 2019
References: Add references at CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://downloads.hindawi.com/journals/AAA/2019/6417074.pdf (application/pdf)
http://downloads.hindawi.com/journals/AAA/2019/6417074.xml (text/xml)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:hin:jnlaaa:6417074

DOI: 10.1155/2019/6417074

Access Statistics for this article

More articles in Abstract and Applied Analysis from Hindawi
Bibliographic data for series maintained by Mohamed Abdelhakeem ().

 
Page updated 2019-12-31
Handle: RePEc:hin:jnlaaa:6417074